Hail, Gibson
- When
- April 19, 12:20 PM CST
- Where
- Gibson County, Ft Branch
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.250, -87.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 19, 1:14 AM CST, 11 hours 6 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE PADUCAH KY 214 AM CDT FRI APR 19 2002 TRICKY FORECAST WHEN IT COMES TO TIMING OF WAVES OF PRECIPITATION. 00Z 500MB HAS QUAD STATE STILL UNDER THE INFLUENCE OF THE SOUTHEAST RIDGE. WEAK LOW OVER NEVADA WITH TROUGH OVER THE WEST. 850 INFORMATION HAS +10 DEW POINTS OVER THE AREA. SURFACE FRONT AT 06Z RUNNING FROM CENTRAL WISCONSIN...TO OTM TO CENTRAL KANSAS. 07Z RADAR HAS ISOLATED SHOWERS DEVELOPING NEAR STL. THERE ARE SOME DIFFERENCES IN THE WAY THE MODELS ARE HANDLING THE LOW OVER THE WESTERN US. THIS SHOULD START TO MOVE OUT ON SATURDAY AS STRONGEST WINDS MOVE THROUGH BASE OF THE TROUGH. AVN IS DEEPER WITH THE SYSTEM THAN THE ETA/MESO ETA. THE AVN CONTINUES THIS TREND OF KEEPING THE SYSTEM DEEPER THROUGH AT LEAST SUNDAY MORNING....RESULTING IN A STRONGER SURFACE SYSTEM. AT THIS TIME...FEEL THAT THE AVN IS A BIT TOO STRONG AND WILL GO WITH THE ETA/MESO ETA MODEL FOR SPECIFICS...ALTHOUGH GENERALLY THEY ARE SIMILAR OVER OUR REGION. THE QUAD STATE REALLY STAYS UNDER THE INFLUENCE OF THE SOUTHEAST RIDGE FOR MOST OF THE EVENT. THE PAST SEVERAL DAYS HAVE BEEN SPENT TRYING TO DETERMINE IF THE FRONT WILL MAKE IT THROUGH THE AREA. THIS IS STILL A QUESTION EVEN IF ALL OF THE MODELS AGREE THAT IT WILL PUSH SOUTH...BUT ONLY FOR ABOUT 24 HOURS. THE INFLUENCE OF THE RIDGE WILL MAKE THE SOUTHERN PROGRESS DIFFICULT...HOWEVER...THE MOVEMENT MAY THEN BE TIED MORE TO THUNDERSTORM OUTFLOW THAN THE SYNOPTIC PATTERN. THE LOCATION OF OUTFLOWS IS DIFFICULT TO DETERMINE AT THIS TIME. THINKING AT THIS TIME WILL BE CLOSE TO THE ETA. FRONT MOVES INTO THE NORTHERN SECTIONS OF THE CWA TONIGHT...AND SOUTH OF THE AREA SATURDAY NIGHT. AS MAIN WAVE MOVES OUT OF THE SOUTHWEST...THIS FRONT RETURNS AS A WARM FRONT DURING THE DAY ON SUNDAY. WILL ATTEMPT TO KEEP BEST POPS CLOSE TO FRONT THROUGH THE FORECAST AND WILL MAKE SOME MODIFICATION TO THE POPS OF THE GOING FORECAST. SPC HAS US IN A SLIGHT RISK TODAY. MUCH OF THIS WILL BE DETERMINED BY THE AMOUNT OF SUNSHINE. LITTLE OR NO CAP TODAY SO MODELS PRODUCE PRECIP EARLY. BUFKIT SOUNDINGS HAVE RAIN OVER MUCH OF THE AREA BY 15Z. RECENT TRAINING SUGGESTS THAT WHEN THE MODELS HAVE DEEP MOISTURE...AS THEY DO TODAY...THEY TEND TO PRODUCE TOO MUCH RAIN TOO SOON. WE WILL FOLLOW THIS THINKING KEEPING MOST OF THE PRECIP IN THE AFTERNOON TODAY...ESPECIALLY SOUTH. CAPES WILL THEN BE HIGHER THAN MODEL FORECAST. MULTICELLS EXPECTED WITH SOME HAIL...AND DAMAGING WIND THREAT WITH LOTS OF DRY AIR AT 700 MB. AFTER THAT...CHANCE CATEGORY...UNTIL SATURDAY NIGHT. AS MAIN SYSTEM MOVES THROUGH...850 THETA-E ADVECTION IS VERY STRONG OVER THE AREA. PRECIPITABLE WATER IS FORECAST TO BE AROUND 1.5 INCHES FOR THE ENTIRE EVENT...SO HEAVY RAINFALL POSSIBLE WITH ANY CONVECTION. HEAVY RAINFALL WILL BE DISCUSSED IN HAZARDOUS WEATHER OUTLOOK. ON SUNDAY CURRENT TREND LOOKS GOOD...BUT WILL TRY TO MENTION MAINLY MORNING WORDING FOR THE NORTHERN GROUPS...AS SURFACE LOW AND COLD FRONT PUSH THROUGH THE SOUTHERN SECTIONS DURING THE AFTERNOON. TEMPERATURES WILL HAVE SOME MINOR MODIFICATIONS...BUT WILL CONTINUE TO KEEP SUNDAY COOLER THAN NEW MAV. .PAH...NONE. PS...COR SPC OUTLOOK AREA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
909 AM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 AM THOMPSONVILLE IL 1.00 INCH HAIL
04/19/02 FRANKLIN REPORTED BY STORM
SPOTTERILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-192300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1133 AM CDT FRI APR 19 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... THREATS... A SLIGHT RISK OF SEVERE THUNDERSTORMS REMAINS OVER THE ENTIRE REGION THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL IS LIKELY WITH THE STRONGER STORMS. DISCUSSION... A COLD FRONT...WHICH EXTENDED FROM THE GREAT LAKES...ACROSS CENTRAL ILLINOIS AND MISSOURI...INTO OKLAHOMA AT MIDDAY...IS EXPECTED TO REACH AN EVANSVILLE INDIANA TO CARBONDALE ILLINOIS BY SATURDAY MORNING. SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE ACROSS THE REGION TODAY. SOME OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING AS THE COLD FRONT APPROACHES THE AREA. A MODERATELY UNSTABLE ATMOSPHERE...COMBINED WITH WEAK TO MODERATE WIND SHEAR...MAY ALLOW FOR SEVERE STORMS TO DEVELOP. THE THREATS FROM THE STORMS WILL BE BOTH LARGE HAIL AND DAMAGING WIND. IN ADDITION... DUE TO ABUNDANT MOISTURE...HEAVY RAIN IS LIKELY WITH THE STRONGER STORMS. STORM MOVEMENT WILL BE EAST-NORTHEAST AT 30 TO 35 MPH. SPOTTER ACTIVATION... SPOTTERS SHOULD REMAIN ALERT SHOULD ACTIVATION BE REQUESTED THIS AFTERNOON OR TONIGHT. OUTLOOK FOR THE WEEKEND... THE COLD FRONT WILL SLOWLY MOVE THROUGH THE AREA SATURDAY...WITH THE MAIN STORM SYSTEM HEADING ACROSS THE REGION ON SUNDAY. THUS...THE THREAT FOR SEVERE THUNDERSTORMS AND HEAVY RAIN WILL PERSIST DURING THE WEEKEND. && PRESLEY
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293381.